If so tell me what to do to control it, or what type of medication can help with the problems. I'm having sleeping disorders.
I am also a patient of panic attacks, I am on Zoloft* and Ativan* for this; I use Zoloft* each day for my PTSD and depression; and I take Ativan* when I am very scared or prepare myself for any stressful and fearful situations, I am functioning well in my daily life, and my sleep is good, so is my appetite. And I take Melantonin* for insomnia, and it is good.
Anyhow, I strongly recommend you to see a psychiatrist and a psychologist to receive a very good and appropriate medical treatments for your symptoms; your fellow patients' experiences are only for your references, not substitute for any professional advice and treatments !
Ok,hope my words are helpful and good luck to you, never ever give up !! May God bless all of us forever and ever !!
yes i suffer from both for many years i am on 3 different kinds of meds. i take paxil, xanax and trazodone so i can sleep. get to a dr and tell them about your panic attacks and they will help you. my panic is under controll now yet sometime i still get attacks... they are not fun and very scary. just go to a phyciatrist or your family dr and they will help you. good luck to you and you are not alone in this.
I have had the same problems for many years, first off I strongly advise against getting xanax. I was put on it at the age of 8. Im 47 1/2 can't get more addicted than that. Try asking for klonopin or a low dose of ativan. As for Sleep try herbal at any drug store before going to a doc. So many Prescription drug for your problems are all additictive. Hope I help in some way. NightAngelSky.
I have both and I take Clonazepan 0.5 mg. It used to work better at the beginning but after so many years, I don't think it does anymore. How to control it? Difficult but not impossible, I am afraid of driving, because I have had several panic attacks while driving, so I feel upset and sad. I just want to be "normal"
Desera45, I understand you, and maybe this will help us get better.
I'm sure you've probably heard of the classification of pharmaceuticals called benzodiazepines. They are the addicting and habit forming medications prescribed for anxiety and panic disorder. The most commonly prescribed are xanax(alprazolam), ativan(lorazepam), valium(diazepam), and klonopin(clonazepam). I have taken all of these meds for an extended period of time and the medication with the least side effects and minimally addictive properties would have to be klonopin. All of these benzodiazepines seem to share a similar side effect - memory loss. However, klonopin had the mildest side effect of memory loss. So, yes I have experienced severe anxiety and panic disorder for all of my teenage years and some of my early twenties, and the best anti-anxiety medicine that I could recommend to you would be klonopin.
Yes, I have had such a problem. I am diagnosed as having panic disorder with agoraphobia. Seven months into my treatment, I am asymptomatic.
The first step is to consult a psychiatrist and obtain an accurate diagnosis.
The usual course (depending on which anxiety disorder you have) is the use of an TeCA (tetra-cyclic antidepressant) such as Remeron or Trazodone AND an SSRI (selective serotonin reuptake inhibitor) such as Luvox or Paxil, (et alia) along with a medium or long acting benzodiazepine, such as Klonopin or Valium AND/OR (for sleep only) Restoril or Dalmane; the latter being preferential for extended use beyond a few weeks as Restoril loses it's effects after only 7-10 days. Benzodiazepines are beneficial for a course of no more than a few months; long term use almost always causes more harm than good. Never escalate the dose of a benzodiazepine unless directly ordered to do so by your psychiatrist!!! Follow directions TO THE LETTER. If you feel the dose of any of your medications is either too low or too high, discuss the issue ASAP with your Dr.
As soon as it's feasible, benzodiazepine use should be decreased, very gradually, to avoid any withdrawal reactions and only under Dr. supervision. Never stop such a drug suddenly, doing so will cause terrible anxiety... at best.
Normally, treatment with the aforementioned tetra-cyclic antidepressants Trazodone or Remeron and the SSRI's is continued for a minimum of four months and usually more than one year. At first, you may experience strongly undesirable effects such as excessive hunger or daytime sleepiness; given enough time, these side effects wane. You will be sorely tempted to discontinue treatment prematurely. DO NOT! Give the prescribed treatment a chance for at least one year.
Pay special attention to diet to avoid weight gain.
I have both and it is no fun, I never know when one will hit me because of my PTSD. I also have the sleeping disorder. The only thing that has helped at all is Paxil 40mg every morning and Ativan 2mg at bedtime. You can probably try that if your doctor allows it. I have tried everything and that is all that touches any of it. Hopethis helps you.
I have had both or over 10yrs. At first I was prescribed Xanax (Alprazolam) 1mg 2x a day & Trazadone 50mg at night. Then after a year that didn't work so I was taking 2mg Xanax 2x a day & 100mg of trazadone. I got very addicted to Xanax. I am on my second month "Xanax Free" & it has been the worse thing I have ever been through in my life. I am a nurse & very familiar with medications, I would never reccomend xanax to anyone. Have your Dr prescribe you .50 Klonopin in the am and 1mg at night & 50mg of Trazadone. Klonopin are not "as" addicting & you sure won't have the horrible withdrawl symptoms. There are also classes you can attend to help this. Good luck to you.. :)
I had been been suffering from both quite severely ,i have been taking mirtazapine which has really helped and its a good idea to talk to someone a psychologist etc to maybe get to the root of the problem (if there is one) or just to learn how to manage the attacks, mirtazapine really really helps sleep disorder as well . I had anxiety so bad i didnt sleep for about a week as soon as i took the drug i have been sleeping like a baby.
I have suffered panic attacks for years. I am currently taking xanax .5mg 3x daily and it helps he a great deal. I have tryed trazadone, but it makes me to sleepy. I have tryed Celexa, that made me burst into tears (horrible side effect) I haved tryed paxil, zoloft, effexor, busbar and other anti-depressents. Nothing has worked for me for panic-attacks exept xanax. I have never tryed beta-blockers before, I believe they are reletively safe. Also of course group therapy and I've also listen to Linda Basset she has a series of tapes on how to get rid of panic attacks and depression with no meds. I know I can't be on xanax for ever, so I am listening to her series of tapes. This is just my personal expeirece with panic, so everyone reacts differently to different medications. I have tryed everything and Linda Basset (Therapy) and temp xanax. I also like to go to support groups and use breathing techniques to get myself out of a panic attack. Just sharing my story..
Like I said everyones different but I just wanted to let everyone know they're not alone and we can beat this. Thanks
I also have panic disorder. After I was tested for everything else under the sun they came to the conclusion that was my problem. At first it was hard to control but my doctor put me on 50 mgs of Zoloft once a day. It takes some time to start working so she gave me Xanax .25 mgs to take if I had a panic attack
i have the most intense panic attacks,every day.i have had them for 10 or more years.i take two ,5mg.valium a day,and its not enough.the best medication that worked for me is klonipin.i have told my dr. that 2 a day is not enough.he wont give me anymore than that.I AM IN DESPERATE NEED OF HELP.My panic attacks are terrifiying.they are getting worse. i do not know where to turn.i am scared of life.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Oct 2009 • 6 answers
Posted 4 Sep 2010 • 1 answer
Posted 29 Oct 2011 • 9 answers
Posted 30 Jun 2013 • 3 answers
Posted 25 Nov 2015 • 2 answers